Psycho-Babble Medication Thread 94462

Shown: posts 1 to 5 of 5. This is the beginning of the thread.

 

Lamictal/lamotrigine-3 more questions

Posted by Bekka H. on February 16, 2002, at 22:28:17

I have three more questions about Lamictal. . .

1. Does anyone know how Lamictal affects the cytochrome P450 enzymes? In other words, does it have significant adverse interactions with other drugs?

2) Does Lamictal cause weight gain? I know that many of the anti-convulsants cause significant weight gain. Is Lamictal one of those?

3) I read that Lamictal can cause increased sun sensitivity for both the skin and eyes. I had a malignant melanoma removed several years ago, and I am at increased risk for skin cancer, so I am not eager to take a medicine that will cause even more sun sensitivity than I already have. Has anyone here who is on Lamictal experienced increased sun burns, eye problems, etc.?

 

Re: Lamictal/lamotrigine-3 more questions Bekka H.

Posted by Emme on February 18, 2002, at 9:33:15

In reply to Lamictal/lamotrigine-3 more questions, posted by Bekka H. on February 16, 2002, at 22:28:17

Hi.
I don't know about #1.
#2. I personally haven't gained any weight on it.
#3. I had one helluva nasty sunburn on my shoulder on Lamictal - I normally don't burn that easily and I hadn't known about the sun sensitivity. After that I took more care with putting on sunscreen, got a higher SPF, and had no more burning. No eye problems, though I tend to wear sunglasses a lot as a matter of course.
Good luck with your decision.

Emme


> I have three more questions about Lamictal. . .
>
> 1. Does anyone know how Lamictal affects the cytochrome P450 enzymes? In other words, does it have significant adverse interactions with other drugs?
>
> 2) Does Lamictal cause weight gain? I know that many of the anti-convulsants cause significant weight gain. Is Lamictal one of those?
>
> 3) I read that Lamictal can cause increased sun sensitivity for both the skin and eyes. I had a malignant melanoma removed several years ago, and I am at increased risk for skin cancer, so I am not eager to take a medicine that will cause even more sun sensitivity than I already have. Has anyone here who is on Lamictal experienced increased sun burns, eye problems, etc.?

 

Re: Lamictal/lamotrigine-3 more questions

Posted by Hattree on February 19, 2002, at 8:41:58

In reply to Lamictal/lamotrigine-3 more questions, posted by Bekka H. on February 16, 2002, at 22:28:17

> I have three more questions about Lamictal. . .
>
> 1. Clueless
>
> 2) Hasn't caused weight gain for me.
>
> 3) I was a little extra careful the my first few days at the beach, but my skin seemed pretty much the same as ever.

 

Re: Lamictal/lamotrigine-3 more questions

Posted by Bekka H. on February 19, 2002, at 21:12:49

In reply to Re: Lamictal/lamotrigine-3 more questions, posted by Hattree on February 19, 2002, at 8:41:58

Emme and Hattree: Thank you for the information. I'm still "on the fence" about it.

 

Re: Lamictal/lamotrigine-3 more questions Bekka H.

Posted by shelliR on February 19, 2002, at 22:22:21

In reply to Lamictal/lamotrigine-3 more questions, posted by Bekka H. on February 16, 2002, at 22:28:17

Bekka,

I gained 15 lbs on lamictal. It was all water weight because it came off within a week or so of getting off that drug. I called the company and asked about the stats for weight gain and they said somewhere around 18% gain weight.

Shelli


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.